Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 5, NWS Cleveland, OH

January 9, 2017

NWS Cleveland, OH issued this small craft advisory at Jan 9, 2017, 4:04 PM EST. It took effect at Jan 10, 2017, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 4:04 PM EST (21:04 UTC)
In effect from
Jan 10, 2017, 4:00 AM EST
Expired
Jan 10, 2017, 3:00 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

602 
WHUS71 KCLE 092104
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EST MON JAN 9 2017

LEZ146>149-100515-
/O.NEW.KCLE.SC.Y.0005.170110T0900Z-170111T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
404 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 10 AM
EST WEDNESDAY. 

* WINDS...SOUTH WINDS OF 10 TO 20 KNOTS WILL INCREASE TO 30 KNOTS
  FOR TUESDAY AND TUESDAY NIGHT. WINDS WILL BECOME SOUTHWEST AT 15
  TO 25 KNOTS EARLY WEDNESDAY.

* WAVES/SEAS...IN ICE FREE AREAS...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ142>145-100515-
/O.NEW.KCLE.SC.Y.0005.170110T0900Z-170111T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
404 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST
WEDNESDAY. 

* WINDS...SOUTH WINDS OF 10 TO 20 KNOTS WILL INCREASE TO 30 KNOTS
  FOR TUESDAY AND TUESDAY EVENING. WINDS WILL BECOME SOUTHWEST AT
  15 TO 25 KNOTS LATER TUESDAY NIGHT.

* WAVES/SEAS...THE WESTERN BASIN IS MOSTLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
365 
WHUS71 KCLE 100215
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EST MON JAN 9 2017

LEZ146>149-101015-
/O.CON.KCLE.SC.Y.0005.170110T0900Z-170111T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
915 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
10 AM EST WEDNESDAY...

* WINDS...SOUTH WINDS OF 10 TO 20 KNOTS WILL INCREASE TO 30 
  KNOTS FOR TUESDAY AND TUESDAY NIGHT. WINDS WILL BECOME 
  SOUTHWEST AT 15 TO 25 KNOTS EARLY WEDNESDAY. 

* WAVES/SEAS...IN ICE FREE AREAS...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ142>145-101015-
/O.CON.KCLE.SC.Y.0005.170110T0900Z-170111T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
915 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
4 AM EST WEDNESDAY...

* WINDS...SOUTH WINDS OF 10 TO 20 KNOTS WILL INCREASE TO 30 
  KNOTS FOR TUESDAY AND TUESDAY EVENING. WINDS WILL BECOME 
  SOUTHWEST AT 15 TO 25 KNOTS LATER TUESDAY NIGHT. 

* WAVES/SEAS...THE WESTERN BASIN IS MOSTLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
704 
WHUS71 KCLE 100848
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EST TUE JAN 10 2017


LEZ146>149-101700-
/O.EXT.KCLE.SC.Y.0005.170110T0900Z-170110T2000Z/
/O.NEW.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
/O.NEW.KCLE.SC.Y.0006.170111T0900Z-170111T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 10 AM EST
WEDNESDAY.

* WINDS...SOUTH 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES/SEAS...IN ICE FREE AREAS...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LEZ142>145-101700-
/O.EXT.KCLE.SC.Y.0005.170110T0900Z-170110T2000Z/
/O.NEW.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
348 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY.

* WINDS...SOUTH 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES/SEAS...THE WESTERN BASIN IS MOSTLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-101700-
/O.NEW.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 AM EST TUE JAN 10 2017

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY.

* WINDS AND WAVES...SOUTHWEST GALES TO 35 KNOTS. WAVES BUILDING TO
  5 TO 8 FEET THIS AFTERNOON AND 7 TO 11 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$
382 
WHUS71 KCLE 101506
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EST TUE JAN 10 2017

LEZ146>149-102315-
/O.CON.KCLE.SC.Y.0005.000000T0000Z-170110T2000Z/
/O.CON.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
/O.CON.KCLE.SC.Y.0006.170111T0900Z-170111T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1006 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...IN ICE FREE AREAS...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LEZ142>145-102315-
/O.CON.KCLE.SC.Y.0005.000000T0000Z-170110T2000Z/
/O.CON.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
1006 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...THE WESTERN BASIN IS MOSTLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-102315-
/O.CON.KCLE.GL.W.0002.170110T2000Z-170111T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1006 AM EST TUE JAN 10 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...

* WINDS AND WAVES...SOUTHWEST WINDS 25 TO 35 KNOTS WITH GUSTS UP
  TO 45 KNOTS. WAVES 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A
PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE
AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:52 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 9, 3:52 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EST Mon Jan 9 2017

.SYNOPSIS...
Low pressure will develop over the Central Plains and then deepen
as it moves toward the Upper Great Lakes. As it does this a warm
front will cross northern Ohio and NW PA. A cold front will move
across the area on Tuesday night but will stall near the Ohio
River Valley. This boundary will then wobble across the region for
the end of the week with several pieces of low pressure tracking
along it.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Low pressure will develop over the Central Plains and then deepen
as it moves toward the Upper Great Lakes tonight. As it does this
a warm front will cross northern Ohio and NW PA. The lift
associated with the warm front will be enough to generate a
Wintry Mix after midnight. Expect that there will be a period of
snow that develops overnight and then transitions to a period of
freezing rain and sleet. The main reason for the Winter Weather
Advisory is that a light glaze may occur just before and during
the morning commute for the central and western CWA. Eastern areas
will see a period of freezing rain as well but may have lesser
impacts since this area may see a light snow accumulation before
the freezing rain occurs. Snow amounts across the area will
generally be a few tenths to around an inch. However NE OH into
NW PA could see 1 to 3 inches of snowfall.

Temperatures will dip this evening into the middle 20s. They could
end up holding at that level for a couple hours after the
precipitation begins until we can begin to raise dewpoint
temperatures (evaporative cooling). Increasing southerly winds
should allow for temperatures to warm to near 30 degrees at most
locations around sunrise.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
The wintry mix should end from west to east through early
afternoon with all locations changing over to rain. There will be
breaks in the rain through the afternoon as a very strong low
level jet moves overhead. Most models are indicating a low level
jet greater than 60 knots. This is a warm advection pattern which
typically makes it harder to mix the higher momentum air to the
surface. However with the breaks in the rain the atmosphere
should be able to mix a bit deeper with gusts to around 50 mph
likely. The strongest winds will likely be the higher terrain and
the better downsloping locations along the PA lakeshore. The
stronger wind gusts will likely continue through at least midnight
Tuesday night as a cold front moves across the region. This
frontal boundary will likely stall near the Ohio River Valley and
then drift back to the north Wednesday afternoon. THis boundary
will become the track for several ripples of low pressure through
Thursday night. It appears that it will be warm enough to keep all
the precipitation as liquid. We will need to monitor area creeks
and streams with rises expected. For now we have gone fairly
conservative on the QPF with most locations around an inch.

Temperatures will above seasonal averages through the short term.
Highs will be in the 40s Tuesday and Wednesday. The warmest day
will be on Thursday with highs into the 50s expected.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Only dry period in the long term may be Friday afternoon/evening
when strong high pressure settles across the Great Lakes pushing the
frontal boundary south. There is a wave that ripples along the front
Saturday/Saturday night bringing some overrunning precipitation back
into the area from the south. With the high at this point sitting to
our northeast and colder air settling back across the area...mixed
precip a concern. A stronger low develops and tracks to the central
Great Lakes pulling this front north...although timing is different
amongst the models by nearly a day. Precip will accompany this too
with a change to rain at some point with this track. The chance for
freezing rain/mixed precip is a definite possibility and this
weekend's weather will need to be watched closely. For now...though
with no confidence in timing or placing that mixed precip this
far out have kept the forecast a simple rain/snow mix.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
VFR conditions through midnight with minor gusts out of the south
to 20 knots. Moisture/precip/MVFR ceilings arrive from west to
east overnight. Warming aloft will out pace the surface warming.
Light snow possible at first with a likely period of freezing rain
for the period from approx 08Z through 17Z. After that precip
type will be rain. Low level wind shear will be a hazard as a
strong low level jet for this time of year overspreads the
region. Southerly surface gusts will begin pre-dawn...with the
concern for greater than 35 knots beginning in the morning for
ERI/MFD and others by midday. Potential for 40 knots by Tuesday
afternoon.

OUTLOOK...Non-VFR possible much of the time from Tuesday
afternoon through Saturday. Breaks of to VFR will be short lived.

&&

.MARINE...
Southerly winds will increase significantly Tuesday as deepening low
pressure tracks across the upper lakes. It is difficult to get
sustained gales with a south flow in a warm advection pattern with a
cold lake. Therefore have topped the forecast out at 30 knots. Gusts
higher than that possible...especially just offshore of PA with
downslope winds and later Tuesday afternoon across the islands. Will
continue to monitor. Winds shift to the southwest and diminish
behind the cold front Tuesday night. The next low tracks across the
lower lakes Wednesday night/Thursday with south-southwest flow
increasing. Small craft advisory a good bet...gales not likely.
Strong high pressure builds from the northern Plains across the
Great Lakes Friday into Saturday. Winds will veer from northwest to
northeast by Saturday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 3 AM to 11 AM EST Tuesday for
     OHZ009>013-019>022-029>032-038-047.
     Wind Advisory from 10 AM Tuesday to 1 AM EST Wednesday for
     OHZ010>014-020-021-031-089.
     Wind Advisory from 1 PM Tuesday to 1 AM EST Wednesday for
     OHZ022-023-032-033-038.
     Winter Weather Advisory from 1 AM to 9 AM EST Tuesday for
     OHZ003-006>008-017-018-027-028-036-037.
     Wind Advisory from 10 AM to 10 PM EST Tuesday for OHZ003-
     006>009-017>019-027>030-036-037-047.
     Winter Weather Advisory from 5 AM to 1 PM EST Tuesday for
     OHZ014-023-033-089.
PA...Wind Advisory from 10 AM Tuesday to 1 AM EST Wednesday for
     PAZ001.
     Wind Advisory from 1 PM Tuesday to 1 AM EST Wednesday for
     PAZ002-003.
     Winter Weather Advisory from 5 AM to 1 PM EST Tuesday for
     PAZ001>003.
MARINE...Small Craft Advisory from 4 AM Tuesday to 10 AM EST Wednesday
     for LEZ146>149.
     Small Craft Advisory from 4 AM Tuesday to 4 AM EST Wednesday
     for LEZ142>145.

&&

SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Mullen
LONG TERM...Oudeman
AVIATION...Oudeman
MARINE...Oudeman
Hazardous weather outlook, Jan 9, 3:57 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EST MON JAN 9 2017

OHZ003-006>008-017-018-027-028-036-037-102100-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ022-032-038-102100-
PORTAGE-STARK-HOLMES-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ009-019-029-030-047-102100-
ERIE-HURON-RICHLAND-ASHLAND-KNOX-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>013-020-021-031-102100-
LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-WAYNE-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ023-033-PAZ002-003-102100-
TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001-102100-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
357 PM EST MON JAN 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 1 PM EST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-102100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
357 PM EST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:52 PM ESTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more24 hr
Jan 9, 2:59 PM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more33 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.